My 16 year old, late blooming, twin A, athlete daughter had her first T/C seizure at school on May 1, 2012. She has had two more T/C seizures on 5/7 and 5/15, again at school. She had two partials at home in her sleep on 5/28 and 6/11, after each of the partials, she lost 24 hours of memory. She was started on keppra on May 8 (500 mg twice a day). Her dosage was increased to 1500 mg of keppra xr after the 6/11 seizure.
She has been seizure free since then, but she has vertical diplopia since the second seizure. I read that diplopia is a side effect of keppra in 2% of patients. She cannot read and has headaches since May 1. I am concerned, because the neuroopthamologist cannot seen to find an answer and her the results of her visual field tests, she has had 3, have been deteriorating.
Until the first seizure, she was very active with extremely low body fat. Now she is always tired and depressed.
Is there an alternative to keppra with less side effects, or is there some vitamin supplement that can help her? I am really concerned about the double vision.